Skip to main content
×
×
Home

Forking and Dividing in NTP2 theories

  • Artem Chernikov (a1) and Itay Kaplan (a2)
Abstract

We prove that in theories without the tree property of the second kind (which include dependent and simple theories) forking and dividing over models are the same, and in fact over any extension base. As an application we show that dependence is equivalent to bounded non-forking assuming NTP2.

Copyright
Corresponding author
Mathematisches Institut und Institut für Mathematische Logik und Grundlagenforschung Fachbereich Mathematik und Informatik, Universität Münster, Einsteinstrasse 62, 48149 Münster, Germany, E-mail: itay.kaplan@uni-konstanz.de
References
Hide All
[Adl05]Adler, Hans, Explanation of independence, 2005, http://www.citebase.org/abstract?id=oai:arXiv.org:math/0511616.
[Adl08]Adler, Hans, An introduction to theories without the independence property, Archive for Mathematical Logic, accepted, 2008.
[Bue99]Buechler, Steven, Lascar strong types in some simple theories, this Journal, vol. 64 (1999), no. 2, pp. 817824.
[CK]Chernikov, Artem and Kaplan, Itay, On non-forking spectra, work in progress.
[Dol04]Dolich, Alfred, Forking and independence in o-minimal theories, this Journal, vol. 69 (2004), no. 1, pp. 215240.
[Hod93]Hodges, Wilfrid, Model theory, Encyclopedia of mathematics and its applications, vol. 42, Cambridge University Press, 1993.
[HP]Hrushovski, Ehud and Pillay, Anand, On NIP and invariant measures, submitted.
[Ker07]Keren, Aviv, Equivalence relations & topological automorphism groups in simple theories, Master's thesis, Hebrew University of Jerusalm, Israel, 2007.
[Kim96]Kim, Byunghan, Simple first order theories, Ph.D. thesis, University of Notre Dame, 1996.
[Kim98]Kim, Byunghan, Forking in simple unstable theories, Journal of the London Mathematical Society. Second Series, vol. 57 (1998), no. 2, pp. 257267.
[OU11a]Onshuus, Alf and Usvyatsov, Alexander, On dp-minimality, strong dependence and weight, this Journal, vol. 76 (2011), no. 3, pp. 737758.
[OUlib]Onshuus, Alf, Thorn orthogonality and domination in unstable theories, Fundamenta Mathematicae, vol. 214 (2011), no. 3, pp. 241268.
[Poi81]Poizat, Bruno, Theories instables, this Journal, vol. 46 (1981), no. 3, pp. 513522.
[She80]Shelah, Saharon, Simple unstable theories, Annals of Mathematical Logic, vol. 19 (1980), no. 3, pp. 177203.
[She90]Shelah, Saharon, Classification theory and the number of nonisomorphic models, second ed., Studies in Logic and the Foundations of Mathematics, vol. 92, North-Holland Publishing Company, Amsterdam, 1990.
[She09]Shelah, Saharon, Dependent first order theories, continued, Israel Journal of Mathematics, vol. 173 (2009), pp. 160.
[Sta]Starchenko, Sergei, A note on Dolich's paper, preprint.
[Usv]Usvyatsov, Alex, Morley sequences in dependent theories, submitted.
[UK]Usvyatsov, Alex and Kaplan, Itay, Strict non-forking in NIP theories, work in progress.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed